Member Gallery    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Coming off medication  (Read 660 times)

0 Members and 1 Guest are viewing this topic.

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #10 on: June 21, 2014, 09:08:41 AM »
Monday would be the earliest I could get an appointment with my GP. Be worth seeing if it happens again. It didn't happen the second time I tried falling asleep. Could just be because i'd been trying to get to sleep for so long and i'd been in the dark and my eyes were playing tricks on me. The fact that the actual sleep I got all felt lucid and very intense and messed up probably means I was in a hypnagogic state of consciousness. I'm not going to stress about it though, it won't help me at all. If I start associating danger or fear with going to bed I probably would give myself insomnia.

Coming off remeron - I don't know. Personally my whole anxiety journey has felt on the severe end of the scale. So I guess it stands to reason that coming off a med would probably have more sever side effects. As for the Etizolam - it wasn't an ideal solution. But once i'm off Remeron in the next couple of weeks i'll be disposing of any spare ones.

Tried having a nap earlier. 3 hours and couldn't fall asleep at all. Not being able to sleep is truly going to make things a million times worse. It's difficult when I feel so shattered and yet can't fall asleep. Getting to sleep has never been a problem and I don't want it to start being one now or I won't have a chance of overcoming my anxiety.

Ed

Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline insights

  • Hero Member
  • *****
  • Posts: 5545
  • Country: au
  • Rec's: 115
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Coming off medication
« Reply #11 on: June 21, 2014, 06:32:16 PM »
Could just be because i'd been trying to get to sleep for so long and i'd been in the dark and my eyes were playing tricks on me.

Possibly, Ed. Though I suspect you're getting at least some sleep without realising it and possible waking during the REM stages which accounts for the hallucinations.

Benadryl might be a strong enough antihistamine to replace the histamine blocking actions of Remeron. If not, ask your doctor about trazodone.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #12 on: July 06, 2014, 12:13:15 PM »
Eleven days now. The appetite hasn't returned properly, still get a lot of nausea and dizziness and a few brain zaps. Sleeping has got easier. Aches and pains remain just as bad. Could all be general anxiety symptoms, no idea at this point.

Hopefully things will improve more as time goes by.

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline joe2014

  • Full Member
  • ***
  • Posts: 106
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #13 on: July 06, 2014, 12:30:21 PM »
I've tried coming off of Zoloft too fast or missed a dose, and I've had what feels like shooting electrical pulses go up my neck when I move my eyes or neck. Not a good feeling. Does Remeron have any of those types of side effects? I guess I need to do some more reading, because I don't even know if that's a medication that can be taken for OCD, but don't feel alone. These medications are changing chemicals in the brain to combat issues, so I'm sure a slow and steady approach would always be best. Hang in there!

Hi just wondering if you in fact did get off zoloft and if so how has it been for you?
Thanks
Joe
Bookmark and Share

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #14 on: July 06, 2014, 01:22:19 PM »
I'm off it for 11 days. Did 1 week on half tab (22.5mg) then just over 1 week on 7.5mg then came off it. it was tough but i've nearly made it 2 weeks off it. Coming off it was hell, mainly for insomnia, nausea and lack of appetite. Slowly getting better though. Also I came off it way too quickly, but I just wanted to be done with it a.s.a.p.

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline joe2014

  • Full Member
  • ***
  • Posts: 106
  • Country: 00
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #15 on: July 06, 2014, 01:28:12 PM »
Why did you come off it?
Joe
Bookmark and Share

Offline raggamuffin

  • Full Member
  • ***
  • Posts: 102
  • Country: gb
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #16 on: July 06, 2014, 02:17:00 PM »
Didn't help my anxiety at all. In pain 234/7 - wasn't sure if a pill would help. Going down the CBT, self help/therapy route now as i'd prefer to get to the other side of this without the use of a medication.

Ed
Bookmark and Share
Feel free to add me on the book of faces - "Ed Raggamuffin Foulds"

Offline OCD_intrudes_on_me

  • Newbie
  • *
  • Posts: 12
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Coming off medication
« Reply #17 on: July 07, 2014, 04:36:09 PM »
I've tried coming off of Zoloft too fast or missed a dose, and I've had what feels like shooting electrical pulses go up my neck when I move my eyes or neck. Not a good feeling. Does Remeron have any of those types of side effects? I guess I need to do some more reading, because I don't even know if that's a medication that can be taken for OCD, but don't feel alone. These medications are changing chemicals in the brain to combat issues, so I'm sure a slow and steady approach would always be best. Hang in there!

Hi just wondering if you in fact did get off zoloft and if so how has it been for you?
Thanks
Joe
Yes, I did end up weaning myself off of the Zoloft, but my OCD steadily increased back to its normal, med-free level, so I ended up back on it, after trying another medication that didn't help as much. I wish I could say it was a pleasant experience, but it definitely wasn't. I made it though, and that's what counts! I now know that medication doesn't work for me, along with several others I've tried before. Always a positive in every negative. ;)
Bookmark and Share

Tags:
 

anything